De Riu, Pier Luigi and Rosati, Giulio and Sotgiu, Stefano and Sechi, Gianpietro (2001) Epileptic seizures after treatment with thiocolchicoside. Epilepsia, Vol. 42 (8), p. 1084-1086. eISSN 1528-1167. Article.
Full text not available from this repository.
Purpose: To report the occurrence of epileptic seizures in humans, closely related to the use of the centrally acting muscle relaxant thiocolchicoside. Methods: Description of three case histories. Results: Two patients, affected with complex-partial seizures, sometimes secondarily generalized, receiving antiepileptic therapy, were seizure free for 7 and 9 years, respectively. They had the reappearance of tonic–clonic seizures few days after the continued use of thiocolchicoside, at a cumulative dose of the drug of 52 mg and 76 mg, respectively. The third patient was brain damaged and without a history of seizures. He had a sudden, convulsive seizure a few minutes after 4 mg intramuscular thiocolchicoside. Conclusions: Our case histories indicate that thiocolchicoside has a powerful epileptogenic activity. This drug should be avoided in patients with epilepsy or acute brain injury and possible disruption of the blood–brain barrier.
I documenti depositati in UnissResearch sono protetti dalle leggi che regolano il diritto d'autore
Repository Staff Only: item control page